Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 29, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 10, 2008, 7:32 AM CDT for Lawrence County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2008, 7:32 AM CDT (12:32 UTC)
- Expired
- Jun 10, 2008, 1:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Major
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 47 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 101232
FFWILX
ILC101-101830-
/O.NEW.KILX.FF.W.0029.080610T1232Z-080610T1830Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
732 AM CDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
EASTERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 130 PM CDT.
* AT 729 AM CDT...LAW ENFORCEMENT REPORTED A LEVEE ON THE WABASH
RIVER NEAR WESTPORT HAS FAILED...CAUSING FLASH FLOODING OF
IMMEDIATELY SURROUNDING AREAS.
* EXPECT RAPIDLY RISING WATER NEAR WESTPORT AND SURROUNDING AREAS
AFFECTED LOCATIONS INCLUDE WESTPORT AND BILLET.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3867 8756 3867 8759 3865 8761 3861 8763
3864 8769 3871 8768 3872 8752 3869 8754
$$
CHURCHILLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 6:15 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 10, 6:15 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 615 AM CDT TUE JUN 10 2008 .DISCUSSION... ISSUED 233 AM CDT TUE JUN 10 2008 COUPLE OF SHORT WAVES MOVING THROUGH THE REGION. SOME LINGERING POST FRONTAL SHOWERS HEADING EAST INTO INDIANA...WHILE ONE OF THOSE SHORT WAVES KICKING UP A SMALL AREA THUNDERSTORMS TO THE NW. THESE SHOWERS HEADED FOR ILX NRN COUNTIES...AND WILL BE A LAST MINUTE CALL FOR THE FORECAST PACKAGE. OTHER THAN THAT...MAIN FORECAST PROBLEMS ARE THE TEMPS THROUGH THE NEXT COUPLE OF DAYS UNTIL NEXT SYSTEM MOVES INTO MIDWEST LATER THURSDAY. FORECAST IS A BLEND OF THE NAM AND GFS FOR THE MOST PART. SHORT TERM...TODAY AND TOMORROW... MAIN ISSUE IS THE SHORT WAVE ROTATING THROUGH THE MIDWEST BRINGING SHOWERS TO EASTERN IA AND ACROSS THE MISS RIVER VALLEY. NONE OF THE SHORT RANGE MODELS HAVE A GOOD GRIP ON THE ACTIVITY. BEST CONVECTION WITH THOSE SHOWERS IS TRANSLATING SOMEWHAT TO THE NRN TIER OF THE CLUSTER. THAT BEING SAID...SHOWERS COULD BE VERY SCATTERED BY THE TIME 12Z ROLLS AROUND AND THE FORECAST IS VALID. ON THE OTHER SIDE OF THE CWA...THERE IS NEW DEVELOPMENT ON THE SOUTH SIDE OF THE ACTIVITY ON THE EASTERN SIDE OF THE STATE. PROGRESSION OF THE UPPER WAVE IS A BIT SLOWER IN GETTING OUT OF HERE...AND WILL BE ADDED TO THE FORECAST FOR THE MORNING. DRYING OUT IN THE EVENING WILL START A TEMPORARY DRYING TREND FOR THE NEXT COUPLE OF DAYS WITH WARM TEMPS. LONG TERM...THURSDAY THROUGH SATURDAY... SYSTEM THAT WAS PREVIOUSLY CONFINED TO MOSTLY THURSDAY...HAS NOW DELAYED SOMEWHAT TO MOSTLY EARLY FRIDAY MORNING AND FRIDAY. NEXT COUPLE OF MODEL RUNS MAY DELAY THE ONSET OF THURSDAYS RAIN TO AFTER 00Z THURS NIGHT. IN THE MEANTIME...HAVE POPS BEGINNING IN THE NW ON THURSDAY...INCREASING THROUGH THE NIGHT ACROSS THE CWA UNTIL FRIDAY BEING MORE WIDESPREAD. WITH SLOWING TREND...HAVE KEPT POPS DOWN TO CHANCE THOUGH THE EXISTENCE OF THE SYSTEM AND ITS ASSOCIATED PRECIP IS NOT IN QUESTION. WILL BE UPPING POPS AS TIME GROWS CLOSER. SATURDAY HAS LINGERING SLIGHT CHANCE POPS IN THE SE...AND HAVE KEPT THEM...ESPECIALLY WITH THE SLOWING OF THE FRONT. HJS && .AVIATION... ISSUED 615 AM CDT TUE JUN 10 2008 PCPN HAS PRETTY MUCH CLEARED THE CENTRAL IL TERMINALS EARLY THIS MORNING. AN UPPER LEVEL SHORTWAVE WILL MOVE ACROSS ERN IA THROUGH NRN IL THIS MORNING WHICH MAY CAUSE AN ISOLD TSTM BEFORE 18Z NEAR PIA/BMI...BUT CHANCES ARE TOO SMALL TO INCLUDE IN THE TAFS AT THIS TIME. LOW STRATUS BELOW 1K FT HAS BEEN DEVELOPING BETWEEN SPI AND STL...SO WILL INCLUDE SOME SCT006 FOR SPI THROUGH 15Z. ELSEWHERE... EXPECT SCT-BKN VFR CUMULUS TO DEVELOP LATER THIS MORNING. INITIAL SURFACE WINDS WILL BE VARIABLE DUE TO OUTFLOW BOUNDARIES...HOWEVER A GENERAL W-SW FLOW 8-12 KT SHOULD PREVAIL BY AFTN...THEN BACKING AND DECREASING AFTER SUNSET. WILL INCLUDE SOME TEMPO MVFR FOG 08Z-12Z WED DUE TO LIGHT WINDS...CLEAR SKIES...AND RESIDUAL GROUND MOISTURE. 04 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 10, 6:00 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT TUE JUN 10 2008 ILZ027>031-037-038-042-043-045-046-111100- CHAMPAIGN-DE WITT-KNOX-LOGAN-MARSHALL-MCLEAN-PEORIA-STARK- TAZEWELL-VERMILION-WOODFORD- 600 AM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM WILL BE POSSIBLE TODAY BEFORE NOON...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FROM THURSDAY EVENING THROUGH FRIDAY NIGHT AS THE NEXT COLD FRONT MOVES INTO THE MIDWEST. THE POTENTIAL EXISTS FOR SEVERE WEATHER...SO KEEP ABREAST OF THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040-041-044-047>053-111100- CASS-CHRISTIAN-FULTON-MACON-MASON-MENARD-MORGAN-PIATT-SANGAMON- SCHUYLER-SCOTT- 600 AM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT FLOODING WILL CONTINUE ALONG THE ILLINOIS AND SANGAMON RIVER BASINS FOR THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT AS THE NEXT COLD FRONT MOVES INTO THE MIDWEST. THE POTENTIAL EXISTS FOR SEVERE WEATHER...SO KEEP ABREAST OF THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ054>057-061>063-066>068-071>073-111100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 600 AM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT EXTENSIVE RUNOFF FLOODING FROM PREVIOUS RAINFALL WILL CONTINUE OVER MANY AREAS OF EASTERN AND SOUTHEASTERN ILLINOIS THROUGH AT LEAST TONIGHT. IN ADDITION...SEVERAL RIVERS AND STREAMS WILL CONTINUE OUT OF THEIR BANKS INCLUDING THE WABASH...LITTLE WABASH...AND EMBARRAS RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT AS THE NEXT COLD FRONT MOVES INTO THE MIDWEST. THE POTENTIAL EXISTS FOR SEVERE WEATHER...SO KEEP ABREAST OF THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:52 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 38 min |
| Jun 9, 8:00 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 45 min |
| Jun 9, 8:47 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 58 min |
| Jun 10, 2:40 AM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
| Jun 10, 8:35 AM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
| Jun 10, 8:35 AM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
| Jun 10, 1:56 PM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.